Florida, 2024

Flood in Florida, June 30, 2024

June 30, 2024 · NWS MFL · 1 event in 1 county or zone

In addition to a mid-level disturbance, deep tropical moisture continued to filter into the southern Florida Peninsula on June 30. With plentiful instability and around peak diurnal heating led to showers and thunderstorms across southwestern Florida.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFL wrote it up.

In addition to a mid-level disturbance, deep tropical moisture continued to filter into the southern Florida Peninsula on June 30. With plentiful instability and around peak diurnal heating led to showers and thunderstorms across southwestern Florida. With light steering flow, storm motions were slow, which when combined with heavy downpours, resulted in localized flooding across portions of western Collier County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 30, 2:10 PM EST, 40 minutes earlier.

Area forecast discussion, Jun 30, 2:10 PM EST, 40 minutes before
Area Forecast Discussion
National Weather Service Miami FL
310 PM EDT Sun Jun 30 2024

...New LONG TERM...

.SHORT TERM...
(Rest of today through Monday)
Issued at 1223 PM EDT Sun Jun 30 2024

A mid level shortwave will continue to push across South Florida
through the rest of this afternoon and into tonight. With plenty
of deep layer tropical moisture in place across the region, this
mid level shortwave will continue to provide the support to fuel
numerous showers and thunderstorms across the area through the
evening hours. Since the steering flow will remain rather weak,
showers and storms will remain slow moving. This, combined with
the possibility of multiple rounds of heavy downpours, will allow
for the potential of localized flooding especially over the metro
areas. While the chances of strong thunderstorm development
remain low, they cannot be entirely ruled out this afternoon. The
best chances of strong thunderstorm development will be over the
interior portions of Southwest Florida as the shortwave passes
over during peak diurnal heating. The strongest thunderstorms
could contain gusty winds, small hail, and frequent lightning.
Most of the showers and thunderstorms over land will diminsh as
the evening progresses due to loss of diurnal heating. The mid
level shortwave will still be close enough to support the chance
of additional shower and thunderstorm development over the local
waters as well as the east coast overnight. Low temperatures
tonight will generally range from the lower 70s across the Lake
Okeechobee region to the upper 70s across the east coast metro
areas.

On Monday, the weather pattern across South Florida will remain
rather unsettled as the mid level disturbance slowly pushes into
the Southeastern Gulf of Mexico. At the surface, high pressure in
the western Atlantic will get pinched further to the east as a
frontal boundary remains draped over the Southeast and Gulf Coast
States. This will cause the winds to become southeasterly as the
day progresses. Plenty of deep tropical moisture will remain in
place as forecast soundings show PWAT values ranging between 2.1
and 2.3 inches. This will help to support the development of
scattered to numerous showers and thunderstorms as the day
progresses. The showers and storms will start out over the local
waters and the east coast metro areas in the morning before
shifting towards the interior and west coast during the afternoon
and evening hours. Since the steering flow will remain rather
light, the storm motion will continue to remain slow. This could
allow for the potential of localized flooding to continue
especially in areas that are already saturated from recent heavy
rainfall. High temperatures on Monday will generally rise into the
upper 80s and lower 90s across most areas.

&&

.LONG TERM...
(Monday night through next Saturday)
Issued at 251 PM EDT Sun Jun 30 2024

Latest forecast from the National Hurricane Center in Miami
indicates that hurricane Beryl should remain well to the south of
SoFlo during the long term period. Meanwhile, models continue to
show an expanding upper/mid level ridge just north of the area,
which gradually deepens and aligns with sfc high pressure. This will
keep prevailing ESE winds over SoFlo, with a persisting typical
summer weather pattern throughout much of the week.

The main mechanisms for deep convection and potential strong
thunderstorms will again be the combination of dytime heating and
sea breeze boundaries. Showers and thunderstorms should first
develop around the East Coast Metro areas during the late
morning/early afternoon hours, then increasing in coverage and
shifting west into interior and Gulf Coast areas during the late
afternoon/early evening hours. The biggest cells could produce
localized flooding as outflow boundaries interact and may result in
slow-moving or even stationary storms.

Temperatures should remain around or slightly warmer than normals,
with afternoon highs in the upper 80s to low 90s, and heat indices
reaching triple digits. Overnight lows should remain in the mid to
upper 70s.

&&

.AVIATION...
(18Z TAFS)
Issued at 1223 PM EDT Sun Jun 30 2024

Showers and thunderstorms will continue to push through the east
coast TAF sites through the early afternoon hours as winds
increase out of the east. Gusty and erratic winds along with sub-
VFR conditions are possible in and around showers and storms. As
the afternoon progresses, conditions will improve on the east
coast. These storms will continue to push towards the interior
and west coast this afternoon into this evening. Winds will also
shift to the WSW at KAPF this afternoon as a Gulf breeze develops.
Short fused AMDs will be likely throughout the day.

&&

.MARINE...
Issued at 1223 PM EDT Sun Jun 30 2024

A gentle to moderate easterly wind flow will continue through
tonight across the local waters. These winds will gradually become
southeasterly over the Atlantic waters during the early portion of
the week. Over the Gulf waters, winds will become south to
southwesterly during this time frame. Seas over the Atlantic and
Gulf waters will remain at 2 feet or less during the early portion
of the week. Scattered to numerous showers and thunderstorms will
develop each day across the local waters. Winds and seas could be
locally higher in and around showers and storms.

&&

.BEACHES...
Issued at 1223 PM EDT Sun Jun 30 2024

The risk of rip currents may increase across the Atlantic Coast
beaches towards the middle of the week as onshore flow increases.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            77  89  79  91 /  50  60  50  70
West Kendall     75  90  77  91 /  40  70  40  70
Opa-Locka        77  91  78  91 /  40  60  50  70
Homestead        77  89  79  90 /  50  60  50  70
Fort Lauderdale  78  89  80  89 /  40  60  50  70
N Ft Lauderdale  79  90  80  91 /  40  60  50  70
Pembroke Pines   78  92  79  93 /  40  60  50  70
West Palm Beach  77  91  79  91 /  40  60  40  70
Boca Raton       78  91  80  91 /  40  50  50  70
Naples           75  89  78  91 /  40  70  40  70

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

SHORT TERM...CWC
LONG TERM....17
AVIATION...JS
Hazardous weather outlook, Jun 30, 8:49 AM EST, 6 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Miami FL
949 AM EDT Sun Jun 30 2024

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
011400-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
949 AM EDT Sun Jun 30 2024

...Scattered to Numerous Thunderstorms Today...
...Localized Flooding Possible...

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
Mexico.

.DAY ONE...Today and tonight.

Thunderstorms: Scattered to numerous thunderstorms will continue to
develop across South Florida through the rest of today and into the
evening. The strongest storms could contain gusty winds, frequent to
excessive lightning, and heavy downpours.

Flooding: Slow moving storms with heavy downpours could result in
localized flooding, particularly along the east and west coast.

Waterspouts: Isolated waterspout activity is possible across the
local waters.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Scattered to numerous thunderstorms will be possible each day through
most of the week. The strongest storms could produce gusty winds and
heavy downpours. Slow storm motions could also result in localized
flooding.

Heat indices over 100 degrees will be possible each day across South
Florida through most of the week.

An elevated risk of rip currents may return to the Atlantic Coast
beaches towards the middle of the week as onshore flow increases.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report high wind, hail, and
flooding to the National Weather Service forecast office in Miami.

In the hours before

Special weather statement, Jun 30, 11:10 AM EST, 3 hours 40 minutes before
Special Weather Statement
National Weather Service Miami FL
1210 PM EDT Sun Jun 30 2024

FLZ066-301700-
Hendry FL-
1210 PM EDT Sun Jun 30 2024

...A strong thunderstorm will impact portions of southeastern Hendry
County through 100 PM EDT...

At 1210 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 7 miles southeast of Montura, moving southwest
at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of southeastern Hendry
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.

&&

LAT...LON 2668 8098 2653 8089 2635 8103 2653 8126
TIME...MOT...LOC 1610Z 057DEG 16KT 2657 8100

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Baxter
Special weather statement, Jun 30, 11:37 AM EST, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Miami FL
1237 PM EDT Sun Jun 30 2024

FLZ067-068-071-072-168-172-301715-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
1237 PM EDT Sun Jun 30 2024

...A strong thunderstorm will impact portions of Broward and
southeastern Palm Beach Counties through 115 PM EDT...

At 1236 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Godfrey Road, or over Margate, moving west
at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Fort Lauderdale, Pembroke Pines, Coral Springs, Pompano Beach, Davie,
Plantation, Sunrise, Boca Raton, Deerfield Beach, Delray Beach,
Tamarac, Margate, Lauderhill, Weston, Coconut Creek, Oakland Park,
North Lauderdale, Lauderdale Lakes, Dania Beach, and Cooper City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2602 8042 2635 8042 2641 8029 2645 8011
      2610 8013
TIME...MOT...LOC 1636Z 079DEG 9KT 2628 8022

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

AR
Special weather statement, Jun 30, 11:37 AM EST, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Miami FL
1237 PM EDT Sun Jun 30 2024

FLZ066-067-071-301730-
Inland Broward County FL-Hendry FL-Inland Palm Beach County FL-
1237 PM EDT Sun Jun 30 2024

...Strong thunderstorms will impact portions of eastern Hendry,
Broward and southwestern Palm Beach Counties through 130 PM EDT...

At 1236 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from near Holey Land
Wildlife Refuge to 6 miles north of East Toll Gate On Alligator
Alley. Movement was west at 10 to 15 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mile Marker 30 On Alligator Alley, Holey Land Wildlife Refuge,
Intersection Alligator Alley And Miami Canal, Rotenberger Wildlife
Refuge, and West Broward Rec. Area On Alligator Alley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.

&&

LAT...LON 2604 8063 2636 8095 2647 8066 2625 8043
TIME...MOT...LOC 1636Z 078DEG 15KT 2639 8069 2623 8049

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Baxter
Special weather statement, Jun 30, 12:59 PM EST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Miami FL
159 PM EDT Sun Jun 30 2024

FLZ063-301900-
Glades FL-
159 PM EDT Sun Jun 30 2024

...Strong thunderstorms will impact portions of northern Glades
County through 300 PM EDT...

At 159 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from near Buckhead Ridge
to near Brighton Seminole Reservation to 6 miles northeast of Venus.
Movement was southwest at 10 to 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lakeport, Buckhead Ridge, Brighton Seminole Reservation, and Indian
Prairie Canal Mouth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.

&&

LAT...LON 2715 8087 2708 8093 2707 8096 2706 8095
      2707 8093 2704 8094 2704 8096 2706 8097
      2702 8101 2697 8109 2696 8108 2694 8111
      2702 8142 2703 8141 2704 8134 2703 8127
      2712 8127 2712 8117 2721 8117 2721 8094
TIME...MOT...LOC 1759Z 056DEG 12KT 2717 8091 2714 8111 2714 8128

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Baxter
Special weather statement, Jun 30, 1:00 PM EST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Miami FL
200 PM EDT Sun Jun 30 2024

FLZ069-070-301900-
Coastal Collier County FL-Inland Collier County FL-
200 PM EDT Sun Jun 30 2024

...Strong thunderstorms will impact portions of southwestern Collier
County through 300 PM EDT...

At 200 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from Orangetree to 8
miles north of Copeland. Movement was west at 15 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Naples, Marco Island, Golden Gate Estates, Everglades City,
Plantation Island, Carnestown, Belle Meade, Orangetree, Golden Gate,
East Naples, Lely Resort, Copeland, Vineyards, Royal Palm Hammock,
Naples Park, Marco Island Airport, Naples Manor, West Toll Gate On
Alligator Alley, North Naples, and Pelican Bay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2634 8157 2627 8137 2609 8119 2584 8138
      2589 8148 2586 8152 2590 8151 2594 8165
      2593 8164 2592 8173 2597 8166 2598 8167
      2601 8175 2597 8175 2599 8176 2626 8183
TIME...MOT...LOC 1800Z 068DEG 13KT 2629 8158 2608 8130

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

AR
Special weather statement, Jun 30, 2:00 PM EST, 50 minutes before
Special Weather Statement
National Weather Service Miami FL
300 PM EDT Sun Jun 30 2024

FLZ063-066-070-302000-
Hendry FL-Inland Collier County FL-Glades FL-
300 PM EDT Sun Jun 30 2024

...Strong thunderstorms will impact portions of northeastern Hendry
and Glades Counties through 400 PM EDT...

At 259 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from near Lakeport to
near Moore Haven. Movement was south at 15 to 20 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Clewiston, Moore Haven, Lakeport, Montura, Palmdale, Port La Belle,
Devils Garden, Ortona, Harlem, and Lake Hicpochee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Persons participating in outdoor activities should seek sturdy
shelter until these storms pass. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.

&&

LAT...LON 2699 8107 2697 8109 2693 8108 2693 8112
      2689 8112 2688 8110 2685 8109 2682 8105
      2681 8095 2681 8098 2677 8094 2674 8088
      2643 8099 2652 8131 2691 8148 2704 8134
      2703 8127 2712 8125 2713 8117
TIME...MOT...LOC 1859Z 012DEG 18KT 2704 8119 2678 8108

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Baxter

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Collier

When
June 30, 2:50 PM EST to 6:00 PM EST
Where
Collier County, 0.76 mi NNW of Naples to 0.94 mi SW of North Naples
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
26.141, -81.803

The Naples police department reported numerous roads were flooded and impassable. These roads included the following in the Naples area: Park Shore and Crayton West Boulevard, Neapolitan Way and Gulfshore Blvd, the 3500 block of Crayton Road, 5th Avenue South and 10th Avenue South, and Golden Gate Parkway between Tamiami Trail/US 41 and Goodlette-Frank. The consistent rainfall and flooded roadways led to homes and businesses to flood. Time length of flooding is estimated. Rainfall measurements from the area indicated 2 to 3.25 inches of rain in just over an hour.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2024Every state in 2024This day in weather historyWarnings in Florida, June 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1191497.